Alert archive / Wisconsin / Wind Chill Advisories in 2011
Wind Chill Advisory 1, NWS Green Bay, WI
NWS Green Bay, WI issued this wind chill advisory at Jan 20, 2011, 3:35 AM CST for 22 counties in Wisconsin. It took effect at Jan 20, 2011, 8:00 PM CST. It was in force for 15 hr.
The area
The counties it named.
The facts
- Issued
- Jan 20, 2011, 3:35 AM CST (09:35 UTC)
- In effect from
- Jan 20, 2011, 8:00 PM CST
- Expired
- Jan 21, 2011, 11:00 AM CST
- In force
- 15 hr
- Issued by
- NWS Green Bay, WI
All 22 counties
Brown County, WI, Calumet County, WI, Door County, WI, Florence County, WI, Forest County, WI, Kewaunee County, WI, Langlade County, WI, Lincoln County, WI, Manitowoc County, WI, Marathon County, WI, Marinette County, WI, Menominee County, WI, Oconto County, WI, Oneida County, WI, Outagamie County, WI, Portage County, WI, Shawano County, WI, Vilas County, WI, Waupaca County, WI, Waushara County, WI, Winnebago County, WI, Wood County, WI
The radar
The Green Bay radar (KGRB), 63 km from the middle of the area, began a volume at 09:34 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Green Bay/Straub, WI (KGRB), launched 00:00Z, 9.6 hours before the alert went out and 65 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1027 m above ground
- 0-6 km bulk shear
- 78 kt
- 0-1 km storm-relative helicity
- 2 m²/s²
- 0-3 km storm-relative helicity
- 135 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
192 WWUS43 KGRB 200935 WSWGRB URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE GREEN BAY WI 335 AM CST THU JAN 20 2011 ...DANGEROUS WIND CHILLS TONIGHT AND EARLY FRIDAY... .A COLD FRONT WILL MOVE THROUGH TODAY AND BRING BITTERLY COLD AIR INTO NORTHERN AND CENTRAL WISCONSIN TONIGHT. THE COMBINATION OF SUBZERO TEMPERATURES AND GUSTY NORTHWEST WINDS WILL PRODUCE WIND CHILLS OF 25 TO 35 BELOW ZERO TONIGHT THROUGH EARLY FRIDAY. WIZ005-010>013-018>022-030-031-035>040-045-048>050-073-074-201745- /O.NEW.KGRB.WC.Y.0001.110121T0200Z-110121T1500Z/ VILAS-ONEIDA-FOREST-FLORENCE-NORTHERN MARINETTE-LINCOLN-LANGLADE- MENOMINEE-NORTHERN OCONTO-DOOR-MARATHON-SHAWANO-WOOD-PORTAGE- WAUPACA-OUTAGAMIE-BROWN-KEWAUNEE-WAUSHARA-WINNEBAGO-CALUMET- MANITOWOC-SOUTHERN MARINETTE-SOUTHERN OCONTO- INCLUDING THE CITIES OF...EAGLE RIVER...RHINELANDER...CRANDON... TOMAHAWK...ANTIGO...KESHENA...STURGEON BAY...WAUSAU... WISCONSIN RAPIDS...STEVENS POINT...APPLETON...GREEN BAY... ALGOMA...WAUTOMA...OSHKOSH...CHILTON...TWO RIVERS...CRIVITZ 335 AM CST THU JAN 20 2011 ...WIND CHILL ADVISORY IN EFFECT FROM 8 PM THIS EVENING TO 9 AM CST FRIDAY... THE NATIONAL WEATHER SERVICE IN GREEN BAY HAS ISSUED A WIND CHILL ADVISORY...WHICH IS IN EFFECT FROM 8 PM THIS EVENING TO 9 AM CST FRIDAY. * WIND CHILL VALUES: 25 TO 35 BELOW ZERO. * OTHER IMPACTS: FROSTBITE CAN OCCUR IN LESS THAN 30 MINUTES WITHOUT PROPER CLOTHING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND WINDS WILL GENERATE LOW WIND CHILLS. THIS WILL RESULT IN FROSTBITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN. IF GOING OUTDOORS... MAKE SURE YOU WEAR A HAT AND GLOVES. && $$
4 follow-up statements
404 WWUS43 KGRB 201714 WSWGRB URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE GREEN BAY WI 1114 AM CST THU JAN 20 2011 ...DANGEROUS WIND CHILLS TONIGHT AND EARLY FRIDAY... .A COLD FRONT MOVING THROUGH THE STATE TODAY WILL BRING BITTERLY COLD AIR INTO REGION TONIGHT. THE COMBINATION OF SUBZERO TEMPERATURES AND GUSTY NORTHWEST WINDS WILL PRODUCE WIND CHILLS OF 25 TO 35 BELOW ZERO TONIGHT THROUGH EARLY FRIDAY. WIZ005-010>013-018>022-030-031-035>040-045-048>050-073-074-210315- /O.CON.KGRB.WC.Y.0001.110121T0200Z-110121T1500Z/ VILAS-ONEIDA-FOREST-FLORENCE-NORTHERN MARINETTE-LINCOLN-LANGLADE- MENOMINEE-NORTHERN OCONTO-DOOR-MARATHON-SHAWANO-WOOD-PORTAGE- WAUPACA-OUTAGAMIE-BROWN-KEWAUNEE-WAUSHARA-WINNEBAGO-CALUMET- MANITOWOC-SOUTHERN MARINETTE-SOUTHERN OCONTO- INCLUDING THE CITIES OF...EAGLE RIVER...RHINELANDER...CRANDON... TOMAHAWK...ANTIGO...KESHENA...STURGEON BAY...WAUSAU... WISCONSIN RAPIDS...STEVENS POINT...APPLETON...GREEN BAY... ALGOMA...WAUTOMA...OSHKOSH...CHILTON...TWO RIVERS...CRIVITZ 1114 AM CST THU JAN 20 2011 ...WIND CHILL ADVISORY REMAINS IN EFFECT FROM 8 PM THIS EVENING TO 9 AM CST FRIDAY... A WIND CHILL ADVISORY REMAINS IN EFFECT FROM 8 PM THIS EVENING TO 9 AM CST FRIDAY. * WIND CHILLS OF 25 TO 35 BELOW ZERO ARE EXPECTED FROM LATE THIS EVENING THROUGH FRIDAY MORNING. * WIND CHILLS THIS LOW CAN CAUSE FROSTBITE IN LESS THAN 30 MINUTES WITHOUT PROPER PROTECTION. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND WINDS WILL GENERATE LOW WIND CHILLS. THIS WILL RESULT IN FROSTBITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN. IF GOING OUTDOORS... MAKE SURE YOU WEAR A HAT AND GLOVES. && $$
268 WWUS43 KGRB 210141 WSWGRB URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE GREEN BAY WI 741 PM CST THU JAN 20 2011 ...LOW WIND-CHILL INDICES EXPECTED OVERNIGHT... .ARCTIC AIR SURGING INTO THE AREA ON NORTHWEST WINDS WILL DRIVE AIR TEMPERATURES WELL BELOW ZERO TONIGHT. WIND CHILLS OF 25 TO 35 BELOW ZERO ARE EXPECTED OVERNIGHT. WIZ005-010>013-018>022-030-031-035>040-045-048>050-073-074-211100- /O.CON.KGRB.WC.Y.0001.110121T0200Z-110121T1500Z/ VILAS-ONEIDA-FOREST-FLORENCE-NORTHERN MARINETTE-LINCOLN-LANGLADE- MENOMINEE-NORTHERN OCONTO-DOOR-MARATHON-SHAWANO-WOOD-PORTAGE- WAUPACA-OUTAGAMIE-BROWN-KEWAUNEE-WAUSHARA-WINNEBAGO-CALUMET- MANITOWOC-SOUTHERN MARINETTE-SOUTHERN OCONTO- INCLUDING THE CITIES OF...EAGLE RIVER...RHINELANDER...CRANDON... TOMAHAWK...ANTIGO...KESHENA...STURGEON BAY...WAUSAU... WISCONSIN RAPIDS...STEVENS POINT...APPLETON...GREEN BAY... ALGOMA...WAUTOMA...OSHKOSH...CHILTON...TWO RIVERS...CRIVITZ 741 PM CST THU JAN 20 2011 ...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL 9 AM CST FRIDAY... A WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL 9 AM CST FRIDAY. * WIND CHILLS OF 25 TO 35 BELOW ZERO ARE OVERNIGHT THROUGH FRIDAY MORNING. * WIND CHILLS THIS LOW CAN CAUSE FROSTBITE IN LESS THAN 30 MINUTES WITHOUT PROPER PROTECTION. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND WINDS WILL GENERATE LOW WIND CHILLS. THIS CAN RESULT IN FROSTBITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN. IF GOING OUTDOORS... MAKE SURE YOU WEAR A HAT AND GLOVES. && $$ JS
066 WWUS43 KGRB 210945 WSWGRB URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE GREEN BAY WI 345 AM CST FRI JAN 21 2011 ...DANGEROUS WIND CHILLS THIS MORNING... .SUBZERO TEMPERATURES AND NORTHWEST WINDS AROUND 10 MPH WILL COMBINE TO PRODUCE WIND CHILLS OF 25 TO 35 BELOW ZERO THIS MORNING. WIZ005-010>013-018>022-030-031-035>040-045-048>050-073-074-211500- /O.CON.KGRB.WC.Y.0001.000000T0000Z-110121T1500Z/ VILAS-ONEIDA-FOREST-FLORENCE-NORTHERN MARINETTE-LINCOLN-LANGLADE- MENOMINEE-NORTHERN OCONTO-DOOR-MARATHON-SHAWANO-WOOD-PORTAGE- WAUPACA-OUTAGAMIE-BROWN-KEWAUNEE-WAUSHARA-WINNEBAGO-CALUMET- MANITOWOC-SOUTHERN MARINETTE-SOUTHERN OCONTO- INCLUDING THE CITIES OF...EAGLE RIVER...RHINELANDER...CRANDON... TOMAHAWK...ANTIGO...KESHENA...STURGEON BAY...WAUSAU... WISCONSIN RAPIDS...STEVENS POINT...APPLETON...GREEN BAY... ALGOMA...WAUTOMA...OSHKOSH...CHILTON...TWO RIVERS...CRIVITZ 345 AM CST FRI JAN 21 2011 ...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL 9 AM CST THIS MORNING... A WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL 9 AM CST THIS MORNING. * WIND CHILLS OF 25 TO 35 BELOW ZERO WILL CONTINUE THIS MORNING. * WIND CHILLS THIS LOW CAN CAUSE FROSTBITE IN LESS THAN 30 MINUTES WITHOUT PROPER CLOTHING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND WINDS WILL GENERATE LOW WIND CHILLS. THIS CAN RESULT IN FROSTBITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN. IF GOING OUTDOORS... MAKE SURE YOU WEAR A HAT AND GLOVES. && $$
110 WWUS43 KGRB 211448 WSWGRB URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE GREEN BAY WI 848 AM CST FRI JAN 21 2011 ...DANGEROUS WIND CHILLS THIS MORNING... .SUBZERO TEMPERATURES AND NORTHWEST WINDS AROUND 10 MPH WILL COMBINE TO PRODUCE WIND CHILLS OF 20 TO 35 BELOW ZERO THIS MORNING. WIZ005-010>013-018>022-030-031-035>040-045-048>050-073-074-211700- /O.EXT.KGRB.WC.Y.0001.000000T0000Z-110121T1700Z/ VILAS-ONEIDA-FOREST-FLORENCE-NORTHERN MARINETTE-LINCOLN-LANGLADE- MENOMINEE-NORTHERN OCONTO-DOOR-MARATHON-SHAWANO-WOOD-PORTAGE- WAUPACA-OUTAGAMIE-BROWN-KEWAUNEE-WAUSHARA-WINNEBAGO-CALUMET- MANITOWOC-SOUTHERN MARINETTE-SOUTHERN OCONTO- INCLUDING THE CITIES OF...EAGLE RIVER...RHINELANDER...CRANDON... TOMAHAWK...ANTIGO...KESHENA...STURGEON BAY...WAUSAU... WISCONSIN RAPIDS...STEVENS POINT...APPLETON...GREEN BAY... ALGOMA...WAUTOMA...OSHKOSH...CHILTON...TWO RIVERS...CRIVITZ 848 AM CST FRI JAN 21 2011 ...WIND CHILL ADVISORY NOW IN EFFECT UNTIL 11 AM CST THIS MORNING... THE WIND CHILL ADVISORY IS NOW IN EFFECT UNTIL 11 AM CST THIS MORNING. * WIND CHILLS OF 20 TO 35 BELOW ZERO WILL CONTINUE THIS MORNING. * WIND CHILLS THIS LOW CAN CAUSE FROSTBITE IN 20 MINUTES WITHOUT PROPER CLOTHING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND WINDS WILL GENERATE LOW WIND CHILLS. THIS CAN RESULT IN FROSTBITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN. IF GOING OUTDOORS... MAKE SURE YOU WEAR A HAT AND GLOVES. && $$ TSK
What forecasters said that day
The local office's own words before this wind chill advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Green Bay, WI wrote its last area forecast discussion before this wind chill advisory went out at Jan 19, 2:46 PM CST, 12 hours 49 minutes earlier.
Area forecast discussion, Jan 19, 2:46 PM CST, 12 hours 49 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GREEN BAY WI 246 PM CST WED JAN 19 2011 .SHORT TERM...TONIGHT INTO THURSDAY. SHORT WAVE THAT BROUGHT LIGHT SNOW/FLURRIES TO THE AREA THIS MORNING IS NOW PULLING EAST INTO LAKE MICHIGAN. HIGH PRESSURE AT THE SURFACE TO SHIFT EAST THROUGH SOUTHERN WI/NRN IL TONIGHT. MODELS ALL SUGGEST SOME GRADIENT REMAINING OVERNIGHT. CLOUDS CLEARED LATE THIS MORNING...EARLY AFTERNOON ONLY TO BE REPLACED BY CONVECTIVE CU FOR THE AFTERNOON. EXPECT SOME CLEARING THIS EVENING AS CURRENT CU DISSIPATES...THOUGH STILL SEE CLOUDS UPSTREAM. IN ADDITION WAA AHEAD OF NEXT SHORT WAVE TO MOVE THROUGH OVERNIGHT. WILL SIDE WITH EARLIER FORECAST AND GO TOWARDS WARMER GUIDANCE...A BIT LOWER THAN EARLIER FORECAST PACKAGE. ARCTIC COLD FRONT WILL ENTER THE FORECAST AREA THURSDAY AFTERNOON. EXPECT SOME LIGHT SNOW AND FLURRIES WITH ITS PASSAGE. MODELS PRETTY CONSISTENT ON COLD AIR ENTERING LATER IN THE AFTERNOON. WILL NOT SHOW ANY FALLING TEMP TREND AT THIS TIME. THOUGH LATEST ECMWF CAME IN A BIT FASTER...NAM USUALLY BETTER WITH COLD AIR. .LONG TERM...THURSDAY NIGHT THROUGH NEXT WEDNESDAY. UPPER LEVEL FLOW WAS FORECAST TO RETAIN ITS GENERAL PATTERN OF A RIDGE IN THE EASTERN PACIFIC AND TROUGH OVER THE CENTRAL/EASTERN CONUS. FLOW ACROSS WISCONSIN BECOMES NORTHWEST LATE THIS WEEK BEFORE BECOMING MORE ZONAL DURING THE EARLY PART OF NEXT WEEK. CLIPPER TYPE SYSTEMS IN THE NORTHERN BRANCH OF THE UPPER FLOW MAY BRING A CHANCE OF SNOW TO THE REGION WHILE MORE SIGNIFICANT SYSTEMS IN THE AMPLIFIED SOUTHERN BRANCH REMAIN SOUTH OF THE AREA. NO MAJOR SYSTEMS WERE FORECAST TO REACH THE FORECAST AREA THROUGH THE MIDDLE OF NEXT WEEK...BUT SOME LAKE EFFECT SNOW SHOWERS ARE POSSIBLE AT TIMES WITH COLD AIR PASSING OVER LAKE SUPERIOR. NORTHWEST FLOW WILL RESULT IN RATHER COLD TEMPERATURES THURSDAY NIGHT AND ENOUGH WIND IS EXPECTED THAT WIND CHILLS COULD APPROACH WARNING CRITERIA IN PARTS OF THE CWA. EXPECT A GRADUAL WARM UP AS THE UPPER FLOW BECOMES MORE ZONAL. BUT IT WILL PROBABLY TAKE UNTIL THE MIDDLE OF NEXT WEEK BEFORE TEMPERATURES REACH SEASONAL NORMALS. && .AVIATION...CURRENT MVFR CU TO DISSIPATE TOWARDS SUNSET. VFR CONDITIONS EXPECT THROUGH MUCH OF NIGHT. ARCTIC FRONT TO MOVE THROUGH THU AFTERNOON WITH SCATTERED SNOW SHOWERS AND GUSTY WEST TO NORTHWEST WINDS. && .GRB WATCHES/WARNINGS/ADVISORIES... NONE. && TE/MG
Hazardous weather outlook, Jan 19, 2:41 PM CST, 12 hours 54 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GREEN BAY WI 241 PM CST WED JAN 19 2011 WIZ005-010>013-018>022-030-031-035>040-045-048>050-073-074-202045- VILAS-ONEIDA-FOREST-FLORENCE-NORTHERN MARINETTE-LINCOLN-LANGLADE- MENOMINEE-NORTHERN OCONTO-DOOR-MARATHON-SHAWANO-WOOD-PORTAGE- WAUPACA-OUTAGAMIE-BROWN-KEWAUNEE-WAUSHARA-WINNEBAGO-CALUMET- MANITOWOC-SOUTHERN MARINETTE-SOUTHERN OCONTO- 241 PM CST WED JAN 19 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL AND NORTHEAST WISCONSIN. .DAY ONE...TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH WEDNESDAY WIND CHILL READINGS WILL APPROACH DANGEROUS LEVELS THURSDAY NIGHT AND FRIDAY MORNING. ANYONE WHO HAS PLANS TO BE OUTDOORS SHOULD DRESS APPROPRIATELY AND COVER ANY EXPOSED SKIN. FROST BITE ON EXPOSED SKIN CAN OCCUR WITHIN 30 MINUTES WITH WIND CHILLS THIS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TONIGHT. LMZ521-522-541>543-202045- THE BAY OF GREEN BAY SOUTH OF A LINE FROM CEDAR RIVER MI TO ROCK ISLAND PASSAGE-LAKE MICHIGAN FROM WASHINGTON ISLAND TO SHEBOYGAN- 241 PM CST WED JAN 19 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST LAKE MICHIGAN AND THE WATERS OF GREEN BAY. .DAY ONE...TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH WEDNESDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.
The office that day
Everything else NWS Green Bay, WI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 20, 3:42 AM CST | Gale Warning | GRB | 24 hr | |
| Jan 20, 3:42 AM CST | Small Craft Advisory | GRB | 24 hr |
Nearby
Wind Chill Advisories in Wisconsin, 2011Every wind chill advisory in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.